Article Text

PDF
A safer presentation of intravenous paracetamol is needed
  1. Gillian F Cavell
  1. Correspondence to Gillian Cavell, Pharmacy Department, King's College Hospital, Denmark Hill, London SE5 9RS, UK; gillian.cavell{at}nhs.net

Statistics from Altmetric.com

In May 2010 the Medicines and Healthcare products Regulatory Agency (MHRA) issued information to healthcare professionals in the UK highlighting the risk of accidental overdose of intravenous paracetamol (Perfalgan) in infants and children.1 This concern has also been raised recently in the USA2 where the Food and Drug Administration has approved intravenous paracetamol for use in children over 2 years of age and in 2010 by the National Patient Safety Agency.3

The information published by the MHRA suggests that confusion between dose in mg and volume in ml and use of the 1 g/100 ml vial rather than …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.